drug references in NYT article

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

drug references in NYT article

Postby Arcee » Sat Dec 24, 2005 12:10 pm

The New York Times has another installation today of its series on being a patient. It's about hope, and in my opinion, they do a good job of it. They use an example of a woman with SPMS and it turns out to be quite a hopeful story as she regains much movement. They refer to the drug she is on as a pill taken once a day, in clincial trials in the U.S., and long available in Europe, yet, ironically in an article on hope and medicine, they do not reveal its name.

Anyone have a guess?

And happy holidays to all,
Arcee
User avatar
Arcee
Family Elder
 
Posts: 338
Joined: Wed Jan 05, 2005 3:00 pm
Location: Massachusetts, USA

Advertisement

Postby carolew » Mon Dec 26, 2005 8:43 am

I would guess the FTY720... Carole
User avatar
carolew
Family Elder
 
Posts: 553
Joined: Fri Nov 05, 2004 3:00 pm
Location: Ottawa, Ont. Canada

Postby marcstck » Wed Jan 04, 2006 9:30 pm

The drug in question is 4-AP. A member of another forum contacted the Times and got the info...
User avatar
marcstck
Family Elder
 
Posts: 560
Joined: Tue Jan 03, 2006 3:00 pm

Postby Arcee » Thu Jan 05, 2006 8:32 am

Thanks. I would imagine the Times got a lot of requests on that one. Let's hope it helps someone.
User avatar
Arcee
Family Elder
 
Posts: 338
Joined: Wed Jan 05, 2005 3:00 pm
Location: Massachusetts, USA

Postby mrhodes40 » Thu Jan 05, 2006 5:06 pm

4-aminopyradine can be made in compounding pharmacies now. I've had it in my cupboard for years, though I heard that there was some trouble with it related to the fact that it has not been trialed in that form for the use in MS, but I'm not sure of the outcome of that. Here is an older reference about it http://www.mult-sclerosis.org/news/May2000/4APFAQ.html

My personal experience was less than great though it worked a little bit to improve heat tolerance and also let me go further and longer, but it also had the effect if making me feel spacey unreal or distant, if that makes sense, and also I tingled like CRAZY. I did not like it and took it only rarely when I felt the need for a boost (my daughter's wedding day for example).
Marie
User avatar
mrhodes40
Family Elder
 
Posts: 2066
Joined: Thu Sep 23, 2004 2:00 pm
Location: USA


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service